MAUDE Adverse Event Report: BOLTON MEDICAL, INC. TREO ABDOMINAL STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. TREO ABDOMINAL STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-B2-28-100U
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Endoleak (4074)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Clinical Endoleak (4843)
Date of Event 12/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
"endoleak (type iii b / iv): on (b)(6), after coil embolization of the ima during elective operation, the 28mm main bifurcated stent-graft was implanted via the right femoral artery, the left contralateral leg extension stent-graft 17mm-120mm was implanted via a 14fr introducer sheath (dryseal, gore), and then the right ipsilateral leg extension stent-graft 17mm-100mm was implanted.After the placement, balloon modeling was performed.Final angiography revealed an endoleak.To prevent a type 3a endoleak, additional balloon modeling was performed for the overlap between the main bifurcated stent-graft and the leg extension stent-grafts, and angiography was performed to identify the cause of the endoleak.During this balloon modeling, the balloon ruptured.As the endoleak persisted, it was determined to be a type 4 endoleak, and the procedure was terminated.On (b)(6), a contrast enhanced ct scan revealed what appeared to be contrast leakage from the body of the main bifurcated stent-graft, prompting consideration of additional treatment.On (b)(6), the day of the additional treatment, the distributor contacted tc's sales representative, who learned of this event, including the additional treatment, for the first time.Angiography prior to the additional treatment did not indicate the previously observed endoleak.However, due to concerns, two leg extension stent-grafts (excluder plc231400, gore) were placed within each existing leg extension stent-graft.However, the excluder leg extension stent-graft on the contralateral side was insufficient to cover entire length of the existing leg extension stent-graft from the proximal overlapping zone to the distal end, so another excluder stent-graft (details unknown) was placed on the distal side.Subsequently, the procedure was completed.Physician's comment: during the procedure on (b)(6), the following went unnoticed but was discovered by the physician during post-operative review of the fluoroscopic images taken during the procedure: the proximal edge of the left leg extension stent-graft was deformed.When balloon modeling was performed for the left leg extension stent-graft, this deformation formed an acute angle directed towards the graft of the main bifurcated stent-graft gate.The balloon ruptured during the balloon modeling of the right leg extension stent-graft.Following is the physician's estimation: it is possible that the impact of the balloon rupturing caused the graft of the main bifurcated stent-graft gate to come into contact with the sharply deformed portion of the left leg extension stent-graft and also become damaged.Although type 3b endoleak is possible, it cannot be determined whether the stent-graft was originally damaged thus a definitive diagnosis of the endoleak is not possible.Operation type: evar.Blood loss: none.No image available due to hospital policy.Pre-case plan available upon request.Additional information will be obtained upon request.Delivery system was discarded by user.Ancillary devices used: left contralateral leg: 28-l2-17-100u, lot#: 250514035.Right ipsilateral leg: 28-l2-17-120u, lot#: 250320036.(tc#: (b)(4)".Patient outcome: "health damage to the patient is unknown.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the treo bifurcate (b2) abdominal stent-graft system (c28-b2-28-100u) with final assembly lot# 2503180288, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on month day, year.There were no nonconformances or reworks in relation to this device.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan schema was provided for evaluation.The post-op ct imaging was not available due to hospital policy.The patient underwent an evar procedure with a treo bifurcate stent-graft (28-b2-28-100u).Table 1 identifies the requirements from the treo us ifu (2844-8217 rev.D) and compares it with the devices selected and the patient's anatomy.Table 1 - comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter ifu graft diameter indication proximal graft diameter selected ifu minimum neck length patient's actual neck length comment main body graft 22.0mm 26.0mm 28.0mm 15mm 50mm main body graft diameter oversizing did not meet the ifu graft selection criteria.The stent-graft diameter used did not meet the ifu graft selection criteria; for a 22.0mm aortic neck diameter, the ifu graft selection guidelines suggest a 26.0mm device.The physician opted to choose a 28.0mm diameter which depicts excessive oversizing per graft selection guidelines.The stent-graft length selected met the ifu graft selection criteria; for a 123mm length from renal to bifurcation, a 100mm length device is suggested by the ifu.The access vessels were suitable for device advancement and deployment having femoral arteries with > 10.0mm bilaterally for an 18fr device introducer.However, it is noted a severe tortuosity of the left common iliac artery at the level of the bifurcation with approximately > 900 degree tortuosity.During the procedure, the level of tortuosity of the lcia led to deformation of the leg extension stent-graft; when the physician used the ballooning technique to correct this kink, the balloon ruptured due to the sharply deformed portion of the iliac artery.The narrative reported a suspected type iii or iv endoleak at the end of the procedure on (b)(6)2025, however the follow up imaging on (b)(6)2025 showed no presence of endoleak (resolved by itself).The suspected endoleaks might have occurred due to the use of intraoperative heparin administered to the patient (as a rutinary part of the procedure) for systemic anticoagulation.Without post-procedure ct imaging, the suspected type iii could not be confirmed, and the root cause could not be determined.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of suspected type iii endoleak could not be determined.Endoleaks are known adverse events of evar procedures.

Brand Name
TREO ABDOMINAL STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key24028752
Report Number2247858-2025-00319
Device Sequence Number9486962
Product Code MIH
UDI-Device Identifier00843576152441
UDI-Public00843576152441
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number28-B2-28-100U
Device Lot Number2503180288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown